Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 145, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 12, 2025, 12:41 PM EDT for Lucas County, Wood County, Ohio. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2025, 12:41 PM EDT (16:41 UTC)
- Expired
- Jul 12, 2025, 1:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 12:45 PM EDT | TSTM WND DMG | 2 Nw Whitehouse, OH | Several trees down across the area near Oak Openings Preserve Metropark. |
| Jul 12, 1:15 PM EDT | TSTM WND DMG | 1 E Perrysburg, OH | Large tree limb down on power lines. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
269
WUUS51 KCLE 121641
SVRCLE
OHC095-173-121730-
/O.NEW.KCLE.SV.W.0145.250712T1641Z-250712T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1241 PM EDT Sat Jul 12 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Wood County in northwestern Ohio...
Lucas County in northwestern Ohio...
* Until 130 PM EDT.
* At 1239 PM EDT, a severe thunderstorm was located over Whitehouse,
or near Swanton, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Rossford, Waterville,
Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
Haskins, Grand Rapids, Harbor View, and Neapolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4164 8388 4173 8346 4172 8347 4172 8345
4161 8341 4137 8388
TIME...MOT...LOC 1639Z 251DEG 14KT 4153 8386
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn2 follow-up statements
603
WWUS51 KCLE 121707
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
107 PM EDT Sat Jul 12 2025
OHC095-173-121730-
/O.CON.KCLE.SV.W.0145.000000T0000Z-250712T1730Z/
Wood OH-Lucas OH-
107 PM EDT Sat Jul 12 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHERN WOOD AND WESTERN LUCAS COUNTIES...
At 107 PM EDT, a severe thunderstorm was located near Holland, or 9
miles east of Swanton, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Toledo, Perrysburg, Oregon, Rossford, Waterville, Northwood,
Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge, Haskins, Grand
Rapids, and Harbor View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4156 8384 4168 8371 4173 8348 4172 8345
4162 8341 4161 8342 4137 8388
TIME...MOT...LOC 1707Z 270DEG 14KT 4156 8372
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kahn518
WWUS51 KCLE 121720
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
120 PM EDT Sat Jul 12 2025
OHC095-173-121730-
/O.EXP.KCLE.SV.W.0145.000000T0000Z-250712T1730Z/
Wood OH-Lucas OH-
120 PM EDT Sat Jul 12 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WOOD AND WESTERN
LUCAS COUNTIES WILL EXPIRE AT 130 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4156 8384 4168 8371 4173 8348 4172 8345
4162 8341 4161 8342 4137 8388
TIME...MOT...LOC 1720Z 251DEG 14KT 4157 8366
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:42 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 12, 9:42 AM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 942 AM EDT Sat Jul 12 2025 .SYNOPSIS... A cold front will approach the region late Saturday night as a surface low pressure moves northeastward into the James Bay area. The cold front will move through the region throughout the day Sunday and exit by late Sunday night. High pressure will build in to the south through Wednesday morning before periodic showers and thunderstorms end the week. && .NEAR TERM /THROUGH SUNDAY/... 9:40 AM Update: Sent out an intermediate update, largely to update POPs this afternoon and early evening. Satellite and surface observations show a notable outflow boundary (with some gravity waves) surging out of IN and towards western OH. Most CAMs attempt to initiate convection from roughly Lorain to Mt Gilead early to mid-afternoon, which is coincident with when this feature will be passing through. The 12z ILN sounding already depicted 2000 J/KG of uncapped MLCAPE, and that airmass will be gradually advecting into Northwest and North Central OH today. Given the airmass, model signal, and obvious trigger, upped POPs to 30-40% from Lorain-Mt Gilead points east for a time this afternoon. Have POPs decreasing into Northwest PA. This may not be high enough, though with weak forcing and warm/dry mid-levels there is a question regarding coverage. Otherwise, can already make out a bit more vertical cumulus along the cold front across central IL, with a modest shortwave evident on satellite imagery as well. This will likely trigger scattered to numerous storm coverage to our west this afternoon that spreads towards Northwest OH late afternoon or evening. The potential for severe weather, mainly driven by favorable thermodynamics for wet microbursts, remains evident with any stronger pulse cells or loosely organized clusters this afternoon and early evening. Gave hourly/max temperatures and hourly dew points a slight adjustment based on current observations and latest trends. No major changes resulted. Peak heat index values remain in the 97-100F range for 2-3 hours this afternoon from the Toledo area east along and just inland from the lakeshore to Cleveland, including around Sandusky and are generally 94-98 elsewhere. Previous Discussion: An upper level trough will continue to deepen just west of the Great Lakes region and push eastward throughout the day on Saturday and become negatively tilted. Below, the surface low will develop in Southern Ontario and push northeastward. Ahead of the accompanying cold front will be decent southwesterly flow bringing in warm, humid air into the region. This will provide the potential for afternoon and evening convection to form, mainly over Western Ohio. There's still uncertainty on when and where the convection will form as the region will be fairly uncapped and can allow for any disturbance to initiate convection. The SPC Convection Outlook has most of the region in a marginal risk with areas from I-71 west in a slight risk for severe weather. The environment will have some severe weather potential, though will be capped by weak shear and weak mid-level lapse rates. Strong low-level of over 8 C/km, MLCAPE of 1500-2500 J/kg, and DCAPE around 800-1200 J/kg will support downbursts and damaging wind potential. There is also a marginal excessive rainfall outlook for the same area as the slight for convection. There is a low potential for flooding, but can't rule out any localized impacts with average storm motion of around 20 knots. There is less confidence in severe potential for Erie Co, OH and points south and east due to timing and the better environment will be to the west. The other main point for Saturday will be the high temperatures and heat index. Temperatures will be in the low 90s across the region accompanied by dew points reaching into the high 60s/ low 70s and heat indices will reach into the upper 90s. Due to convection and showers throughout the day, it will be difficult to hit heat advisory level criteria for a sustain period of time. Nonetheless, it will still be a hot day and precautions will need to be taken if spending time outside or if there is not access to air conditioning. Temperatures Saturday night will still be warm in the low 70s as the cold front will just starting entering the region. Isolated showers and thunderstorms will weaken and move eastward overnight into Sunday morning along a surface pre-frontal trough. Thunderstorms will reinitiate with diurnal heating from Erie Co, PA points south and east through Knox Co, OH. There will be less favorable environmental conditions in this area as it will still be early in the day when the storms fire off and there will be contamination from overnight showers and thunderstorms. Similar story regarding the rainfall from Saturday, not ideal conditions for flooding, but can't rule out localized heavy rain in urban and flood prone areas due to slow moving storms and the slow moving front. Temperatures Sunday will be cooler with highs in the mid 80s. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The surface cold front will slowly exit the region to the east with a little help from an upper level short wave. There may be a few lingering showers across the far eastern counties overnight Sunday due to the slow moving front. Dry weather is expected through the short term as an upper level ridge builds in to the south-southeast of the region. Temperatures will start to be back on the climb as southwesterly flow takes hold. This will also allow dew points to start to climb back into the mid to upper 60s especially on Tuesday. Highs for the Monday will be in the mid 80s with a slight rise for Tuesday into the upper 80s and touching 90s in a few locations out west. Overnight lows will be pleasant with lows in the mid to upper 60s each night. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... PoPs return Wednesday as a low pressure system deepens across the Upper Mississippi Valley and moves northeast into the Great Lakes. A warm front will push north throughout the day Wednesday bringing showers and thunderstorms. The best chance for PoPs will be Thursday afternoon with the cold front, though it's uncertain how quickly it will exit the region overnight Thursday into Friday. Given this, there will be some lingering PoPs across the area through most of Friday but with low confidence at this time. Temperatures will be at their warmest on Wednesday during the long term with high in the upper 80s/low 90s before the front and precipitation moves in Thursday. Highs Thursday and Friday will drop into the low to mid 80s with overnight lows in the 60s. && .AVIATION /12Z Saturday THROUGH Wednesday/... VFR conditions are observed areawide and are generally expected to continue through the morning hours today. Scattered thunderstorms are expected this afternoon/evening, with greater coverage likely to the west, and lower coverage towards the east. Spread in model guidance leads to uncertainty with timing. Picked the most likely 4-hr window for thunderstorm occurrence and stuck to the earlier side of model guidance (generally a ~17-23Z window). But there are a few models that have things a bit later west of the I-71 and especially towards the I-75 corridor. Expectation is for precipitation to clear up by midnight, though it's possible isolated showers and storms could linger through the overnight hours. Southerly winds generally in the 3-7 knot range are expected this morning, becoming southwesterly and increasing to the 9-13 knot range this afternoon, with gusts up to 20 knots. Winds diminish to the 5-8 knot range tonight. Outlook...Non-VFR possible with scattered showers and thunderstorms east of I-71 on Sunday. Non-VFR with patchy fog or low ceilings will be possible Sunday night and Monday night, especially for inland areas away from Lake Erie. Scattered showers and thunderstorms are once again expected Wednesday afternoon. && .MARINE... Southerly flow averaging around 10 knots expected today, becoming southwesterly tonight following the passage of a pre- frontal trough. Winds speeds should be in the 10-15 knot range tonight, though there are a few models that have winds briefly approaching 20 knots at times. Wind speeds improve on Sunday, becoming northwest on Sunday night after a cold front moves southeast across Lake Erie. High pressure builds in on Monday and Tuesday, with light and variable winds expected (aside from a weak lake breeze each afternoon). && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...23 NEAR TERM...23/Sullivan SHORT TERM...23 LONG TERM...23 AVIATION...Saunders MARINE...Saunders
Hazardous weather outlook, Jul 12, 3:25 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 325 AM EDT Sat Jul 12 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-130730- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 325 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Scattered showers and thunderstorms may move into the area today through tonight. Storms could reach strong to severe limits with damaging wind gusts being the main hazard. A hot and humid airmass will affect the region today. The combination of high heat and humidity will push heat index values into the 95 to 100 degree range. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>148-162>168-130730- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- 325 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Scattered showers and thunderstorms may move into the area today through tonight. Storms could reach strong to severe limits with damaging wind gusts being the main hazard. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-130730- Northern Erie-Southern Erie-Crawford- 325 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. A hot and humid airmass will affect the region today. The combination of high heat and humidity will push heat index values into the 95 to 100 degree range. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-149-169-130730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Conneaut OH to Ripley NY- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 325 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 12:35 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1235 PM EDT Sat Jul 12 2025
OHZ003-006-121715-
Wood OH-Lucas OH-
1235 PM EDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD AND LUCAS COUNTIES
THROUGH 115 PM EDT...
At 1235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swanton to near Whitehouse to near
Mcclure. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Rossford, Waterville, Northwood,
Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge, Haskins, Grand
Rapids, Harbor View, and Neapolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4152 8388 4163 8388 4173 8365 4173 8345
4172 8347 4171 8347 4170 8343 4169 8344
4161 8342 4137 8388 4151 8389
TIME...MOT...LOC 1635Z 234DEG 22KT 4163 8394 4150 8387 4134 8400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:32 AM EDT | Special Marine Warning | CLE | 28 min | |
| Jul 12, 12:35 PM EDT | Special Weather Statement | CLE | Lucas | 40 min |
| Jul 12, 1:46 PM EDT | Special Weather Statement | CLE | Crawford | 44 min |
| Jul 12, 1:56 PM EDT | Special Weather Statement | CLE | Hancock | 49 min |
| Jul 12, 2:10 PM EDT | Special Weather Statement | CLE | Huron | 50 min |
| Jul 12, 2:46 PM EDT | Special Weather Statement | CLE | Wyandot | 44 min |
| Jul 12, 3:03 PM EDT | Special Weather Statement | CLE | Ashland | 42 min |
| Jul 12, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 50 min |
| Jul 12, 3:30 PM EDT | Special Weather Statement | CLE | Erie | 45 min |
| Jul 12, 3:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 34 min |
| Jul 12, 3:43 PM EDT | Special Marine Warning | CLE | 72 min | |
| Jul 12, 3:46 PM EDT | Special Weather Statement | CLE | Holmes | 44 min |
| Jul 12, 4:10 PM EDT | Special Weather Statement | CLE | Lorain | 50 min |
| Jul 12, 4:18 PM EDT | Special Marine Warning | CLE | 55 min | |
| Jul 12, 4:21 PM EDT | Special Weather Statement | CLE | Marion, Morrow | 39 min |
| Jul 12, 4:52 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Knox, Marion, Morrow, Richland | 38 min |
| Jul 12, 5:36 PM EDT | Special Marine Warning | CLE | 84 min | |
| Jul 12, 5:44 PM EDT | Special Weather Statement | CLE | Wood | 46 min |
| Jul 12, 6:14 PM EDT | Special Weather Statement | CLE | Crawford, Marion, Morrow | 46 min |
| Jul 12, 6:41 PM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 49 min |
| Jul 12, 7:09 PM EDT | Special Weather Statement | CLE | Wyandot | 51 min |
| Jul 12, 7:58 PM EDT | Special Weather Statement | CLE | Marion, Wyandot | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.